Cadernos de Saúde Pública
On-line version ISSN 1678-4464
LIMA, Maria de Fátima Silva de and MELO, Heloísa Ramos Lacerda de. Hepatotoxicity induced by antituberculosis drugs among patients coinfected with HIV and tuberculosis. Cad. Saúde Pública [online]. 2012, vol.28, n.4, pp. 698-708. ISSN 1678-4464. http://dx.doi.org/10.1590/S0102-311X2012000400009.
Hepatotoxicity due to antituberculosis drugs limits treatment in patients coinfected with HIV and tuberculosis. We conducted a case-control study to identify risk factors for hepatotoxicity among patients coinfected with tuberculosis and HIV in two hospitals in Recife, Pernambuco State, Brazil. The sample consisted of 57 patients (36.5% of the total) who developed hepatotoxicity and a control group of 99 patients (63.5% of the total), who did not present this effect. Hepatotoxicity consisted of jaundice or a high concentration of AST/ALT or total bilirubinemia. Multivariate logistic regression showed that a T CD4+ count of < 200cells/mm3 increased the risk of hepatotoxicity by a factor of 1.233 (p < 0.001) and that coinfection with hepatitis B or C virus increased this risk by a factor of 18.187 (p = 0.029). Discharge occurred among 66.1% of the case group (p = 0.026). The absence of hepatotoxicity was a protective factor against death (OR = 0.42; 95%CI: 0.20-0.91). Coinfection with the B and C hepatitis virus and a T CD4+ cell count below 200cells/mm3 were independent risk factors for hepatotoxicity in these patients
Keywords : Drug Toxicity; Coinfection; Tuberculosis; HIV.